J INVASIVE CARDIOL 2019;31(8):E263.
Key words: complications, hematoma, transradial intervention
A 51-year-old patient, hospitalized due to a silent myocardial infarction and severe left ventricular dysfunction, under treatment with acenocoumarol because of the presence of an intraventricular thrombus, developed an important hematoma in the radial puncture zone 24 hours after the performance of a transradial diagnostic coronary angiography (Figure 1A). It was painless, but initially presented mild hypoesthesia and coldness. In addition, the patient developed hemorrhagic blistering on the skin surface (Figure 1B). Despite the appearance and size of the hematoma, no surgical intervention was required and the evolution was favorable with conservative management (Figure 1C). There were no significant laboratory findings and the study was completed with a skin biopsy, which ruled out a cutaneous necrosis due to acenocoumarol and confirmed the diagnosis of a complicated hematoma. Two months after hospitalization, the lesions were completely healed. This case, which almost ended in a compartment syndrome, is an extremely uncommon complication of transradial catheterization, with a described incidence around 0.125% and usually requiring surgical treatment.
From the Cardiology Department, Hospital Arquitecto Marcide, Ferrol, A Coruña, Spain.
Disclosure: The authors have completed and returned the ICMJE Form for Disclosure of Potential Conflicts of Interest. The authors report no conflicts of interest regarding the content herein.
The authors report that patient consent was provided for publication of the images used herein.
Manuscript accepted January 10, 2019.
Address for correspondence: Gabriel Sánchez Fernández, MD, Cardiology Specialist, Cardiology Department, Hospital Arquitecto Marcide, Ferrol, A Coruña, Spain. Email: Gabriel.Sanchez.Fernandez@sergas.es